Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 6, 2010, 9:27 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 9:27 AM CDT (14:27 UTC)
- Expired
- Jul 6, 2010, 9:45 AM CDT
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:44 AM CDT | TORNADO | 1 N New Orleans, LA | WEAK TORNADO TOUCHED DOWN IN 1500 BLOCK OF PRENTISS AVE. FEW SHINGLES BLOWN OFF HOURS ROOF...SEVERAL TREES KNOCKED DOWN...GARBAGE CAN BLOWN INTO ELECTRICAL WIRES. REPORTED BY NEW ORLEANS POLICE DEPT AND FIRE DEPARTMENT THROUGH CITY EMERGENCY MANAGEMENT OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
408
WFUS54 KLIX 061427
TORLIX
LAC051-071-061445-
/O.NEW.KLIX.TO.W.0024.100706T1427Z-100706T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
927 AM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF METAIRIE...
WEST CENTRAL ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
* UNTIL 945 AM CDT
* AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
ORLEANS...MOVING NORTHWEST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
METAIRIE BY 935 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3001 9027 3006 9027 3006 9026 3003 9018
3003 9012 3004 9011 3005 9002 3002 8997
2995 9012
TIME...MOT...LOC 1427Z 127DEG 15KT 3000 9012
$$1 follow-up statement
675
WWUS54 KLIX 061438
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
938 AM CDT TUE JUL 6 2010
LAC051-061447-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-100706T1445Z/
JEFFERSON LA-
938 AM CDT TUE JUL 6 2010
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON PARISH IS
CANCELLED...
LAT...LON 3002 9012 3004 9011 3005 9002 3002 9001
2998 9007
TIME...MOT...LOC 1437Z 131DEG 13KT 3001 9007
$$
LAC071-061445-
/O.CON.KLIX.TO.W.0024.000000T0000Z-100706T1445Z/
ORLEANS LA-
938 AM CDT TUE JUL 6 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR WEST
CENTRAL ORLEANS PARISH...
AT 933 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 1 MILE
SOUTHWEST OF LAKEFRONT AIRPORT...OR NEAR NEW ORLEANS...MOVING
NORTHWEST AT 15 MPH. THE INITIAL THUNDERSTORM THAT PROMPTED THE
TORNADO WARNING HAD DISSIPATED NEAR METAIRIE...BUT A NEW ROTATING
THUNDERSTORM MOVED INTO NEW ORLEANS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3002 9012 3004 9011 3005 9002 3002 9001
2998 9007
TIME...MOT...LOC 1437Z 131DEG 13KT 3001 9007
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:52 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 6, 3:52 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 AM CDT TUE JUL 6 2010
.SHORT TERM... / TODAY THROUGH FRIDAY /
TODAYS WEATHER WILL BE DOMINATED BY NON TROPICAL LOW WHICH SEEMS
TO BE MOVING WESTWARD ALONG THE CENTRAL COAST. NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS...SOME WITH HEAVY RAIN WILL REMAIN THE
MAIN THREAT TODAY. THE LOW IS EXPECTED TO MOVE INTO SOUTHEAST
TEXAS LATER TODAY. THERE WILL NOT BE MUCH OF A BREAK IN THE ACTION
AS MORE TROPICAL CONNECTION MOISTURE FROM THE CARIBBEAN WILL
STREAM NORTHWARD INTO LA AS A BROAD AREA OF LOW PRESSURE MOVES
INTO THE SOUTH CENTRAL GULF OF MEXICO LATER TODAY AND TONIGHT. THE
STRONG UPPER LEVEL RIDGE OVER THE MID ATLANTIC STATES IS EXPECTED
TO BUILD TOWARDS THE CENTRAL GULF COAST BY THURSDAY. THUS A RETURN
TO MORE NORMAL CONDITIONS ARE EXPECTED TOWARDS THE END OF THE WORK
WEEK.
&&
.LONG TERM... / SATURDAY THROUGH TUESDAY /
GENERAL TROFFING ALOFT IS EXPECTED TO PASS ACROSS THE CENTRAL AND
EASTERN SECTIONS OF THE COUNTRY ...WITH THE GEM MOST NOTABLE WITH
ITS AMPLITUDE AND TRYING TO DROP A COLD FRONT INTO THE GULF COAST
REGION. THE GFS AND EUROPEAN MODELS WERE NOT SO AMPLIFIED AND THIS
MAKES SENSE FOR THIS TIME OF YEAR.
WE WILL FOLLOW SOME SURFACE FRONTAL PATTERN STALLING WELL NORTH OF
OUR FORECAST AREA (FA) SATURDAY...AND THEN BECOME STATIONARY... OR
WASHING OUT.
CONVECTIVE ELEMENTS WERE GEARED WITH SLIGHTLY HIGHER VALUES SATURDAY
WHEN MODELS WERE IMPLYING DEEPER MOISTURE...THEN DROPPING OFF SUNDAY
AND INTO THE FIRST PART OF NEXT WEEK...AS HEIGHTS BEGIN TO RISE.
TEMPERATURES SHOULD BE CLOSE TO CLIMO FOR THIS TIME OF YEAR...AND
LITTLE QUIBBLE WITH GUIDE NUMBERS.
STUREY
&&
.AVIATION...
POTENT CIRCULATION ALONG THE CNTRL LOUISIANA COAST EARLY THIS
MORNING WILL MOVE INLAND (NORTH) TODAY. HOWEVER...A DEEP SELY
FLOW IS WELL ESTABLISHED FROM THE LOUISIANA LOW PRESSURE SYS
DOWN TO THE WRN CARRIBEAN. THE UPSHOT: PWATS CONTINUE TO INCREASE
WITH VALUES LIKELY RISING TO NEAR 2.5 INCHES THIS FORECAST CYCLE.
BANDS OF SHOWERS AND TSTMS WILL LIKELY CONTINUE DEVELOPING OVER THE
GULF AND MOVE ON-SHORE THIS MORNING. THEN WITH ADDITIONAL HEATING
OVER LAND TODAY...SHOWERS AND STORMS WITH TORRENTIAL RAINS LIKELY.
WE WOULD EXPECT AT LEAST WIDESPREAD MVFR CIGS IN THE CARDS...WITH
OCNL IFR CIGS/VSBYS IN SHOWERS AND STORMS.
MEANWHILE...LOOK FOR SURFACE WINDS TO GRADUALLY INCREASE...MAINLY
LATE IN THE PERIOD AT OUR TAF SITES...AND A BIT SLOWER THAN THE
FASTER MET GUIDE. GRADIENT FROM THE CARRIBEAN TROPICAL FEATURE AND
HIGH PRESSURE OFF TO THE NE WILL RESULT IN THIS NET INCREASE IN
WIND ACTION.
STUREY
&&
.MARINE...
WEAK LOW NEAR VERMILION BAY SHOULD CONTINUE TO MOVE WNW AND WEAKEN.
TROPICAL WAVE IN WRN CARIBBEAN FORECAST TO MOVE ACROSS THE YUCATAN
INTO THE SOUTHERN GULF TODAY. WIDELY VARYING SOLUTIONS AS TO
RESOLUTION OF THIS FEATURE. NAM SOLUTION DISCARDED...AS THIS WOULD
HAVE NEAR GALE FORCE WINDS IN OUR COASTAL WATERS BY MIDMORNING...AND
NO SIGNS OF WINDS OF THAT STRENGTH ANYWHERE IN GULF OR CARIBBEAN AT
THIS TIME. WINDS AND SEAS PATTERNED AFTER GFS WIND FIELD. NOTED THAT
ECMWF WINDS ARE ABOUT 5 TO 7 KNOTS LIGHTER...AS IT TAKES WAVE TOWARD
MEXICAN COAST. WILL HAVE SMALL CRAFT ADVISORIES OUTSIDE OF PROTECTED
WATERS BEGINNING THIS MORNING AND CONTINUING INTO WEDNESDAY. SEAS
WILL INCREASE TO 7 TO 9 FEET OVERNIGHT...MAINLY OFFSHORE...WITH
WINDS OF 20 TO 25 KNOTS. EXPECT CONDITIONS TO EASE FROM THE EAST
DURING THE DAYTIME HOURS WEDNESDAY...BUT ADVISORY MAY NEED TO BE
CONTINUED LONGER THAN IT CURRENTLY STANDS...MAINLY OVER OUR WESTERN
WATERS. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 73 87 73 / 90 60 60 30
BTR 87 73 87 73 / 80 60 70 40
ASD 86 74 87 75 / 90 60 70 40
MSY 86 76 86 76 / 80 70 70 40
GPT 85 75 86 75 / 90 60 60 30
PQL 85 75 87 75 / 90 60 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...COASTAL FLOOD WARNING UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
COASTAL FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jul 6, 4:12 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CDT TUE JUL 6 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-070915- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 412 AM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A SMALL BUT WELL-DEFINED LOW PRESSURE SYSTEM MOVES WEST ALONG THE SOUTH CENTRAL LOUISIANA COAST. SOME OF THE SQUALLS ASSOCIATED WITH THIS SYSTEM WILL BE CAPABLE OF PRODUCING NEAR TROPICAL STORM FORCE WIND GUSTS AS WELL AS LOCALLY HEAVY RAINFALL. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR HANCOCK COUNTY TODAY THROUGH WEDNESDAY AFTERNOON. MODERATE TO STRONG SOUTHEAST WINDS WILL RESULT IN TIDES THAT ARE 2 TO 3 FEET ABOVE NORMAL. THE HIGHEST TIDES ARE EXPECTED WEDNESDAY MORNING. ELSEWHERE ALONG THE COAST...A COASTAL FLOOD WATCH REMAINS IN EFFECT TONIGHT THROUGH WEDNESDAY AFTERNOON. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE THE COASTAL WATERS TODAY AND TONIGHT. WIND GUSTS OF 30 TO 40 KNOTS WILL BE POSSIBLE OVER GULF COASTAL WATERS WEST OF THE MISSISSIPPI RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS... A TROPICAL WAVE NOW LOCATED ACROSS THE NORTHWESTERN CARIBBEAN IS FORECAST TO MOVE INTO THE CENTRAL GULF TOWARD MIDWEEK. THIS LOW WILL TRANSPORT DEEP TROPICAL MOISTURE INTO THE AREA...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE MOST SIGNIFICANT THREAT FROM THIS SYSTEM WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING. IN ADDITION TO THE HEAVY RAINS...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LATER IN THE WEEK...THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE SCATTERED IN NATURE AS THE TROPICAL WAVE MOVES AWAY FROM THE AREA. MARINE... A SMALL CRAFT ADVISORY WILL CONTINUE IN THE COASTAL WATERS WEST OF THE MISSISSIPPI RIVER ON WEDNESDAY. SOUTHEAST WINDS 20 TO 25 KNOTS ARE EXPECTED WEDNESDAY. SEAS WILL PEAK 5 TO 8 FEET ON WEDNESDAY. WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... POTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 6, 8:37 AM CDT, 50 minutes before
LAZ061-062-061400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 837 AM CDT TUE JUL 6 2010 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING JEFFERSON PARISH... ORLEANS PARISH... AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR METAIRIE...MOVING NORTHWEST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:47 PM CDT | Special Marine Warning | LIX | 118 min | |
| Jul 6, 8:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 6, 9:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 6, 9:49 AM CDT | Tornado Warning | LIX | Orleans | 11 min |
| Jul 6, 10:21 AM CDT | Special Marine Warning | LIX | 84 min | |
| Jul 6, 10:47 AM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 24 hr |
| Jul 6, 11:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 6, 12:28 PM CDT | Areal Flood Advisory | LIX | Assumption, Iberville | 2 hr |
| Jul 6, 12:51 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 6, 1:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 6, 2:33 PM CDT | Areal Flood Advisory | LIX | Assumption | 117 min |
| Jul 6, 2:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 6, 3:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 6, 3:57 PM CDT | Special Marine Warning | LIX | 38 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.